Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 8, 2018, 6:13 PM EDT for Dawson County, Hall County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2018, 6:13 PM EDT (22:13 UTC)
- Expired
- Oct 8, 2018, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Dawson County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
399
WWUS82 KFFC 082213
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT MON OCT 8 2018
GAZ014-022-023-082245-
Hall GA-Dawson GA-Forsyth GA-
613 PM EDT MON OCT 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...DAWSON AND NORTHERN
FORSYTH COUNTIES UNTIL 645 PM EDT...
At 612 PM EDT...a strong thunderstorm was near Gainesville...moving
west at 35 mph.
HAZARD...30 to 40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Dawsonville, Oakwood, Dougherty, Coal Mountain,
Hightower, Juno, Matt, Silver City, Chestatee, Murrayville,
Oscarville, Hollis Lathem Reservoir, War Hill Park and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3454 8419 3447 8411 3447 8410 3446 8410
3442 8398 3444 8395 3436 8376 3419 8383
3429 8426 3444 8426 3455 8421
TIME...MOT...LOC 2212Z 110DEG 29KT 3431 8388
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 3:31 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 8, 3:31 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Mon Oct 8 2018 ...Increasing concerns with impacts of strengthening Hurricane Michael to portions of the area Wednesday into Thursday... .SHORT TERM /Rest of today through Tuesday night/... Main focus continues to be just beyond the short term with the forecast of Hurricane Michael strengthening in the Gulf and its possible impacts to parts of the area Wednesday into Thursday. See the below long term discussion for more details and www.nhc.noaa.gov for the latest National Hurricane Center updates. Strong moisture advection with the enhanced easterly fetch will allow for scattered showers through this afternoon for most of the CWA with only a slight chance thunder and again similar story for tomorrow. Low level stratocu deck should keep afternoon temps cooler than previous ridge dominated days, though most areas won't budge the low 80s which is still above where we typically are this time of year. Tuesday night should ramp up scattered precip chances ahead of aforementioned Michael to the south. Baker && .LONG TERM /Tuesday Night through Sunday/... Obvious long term concern continues to be Hurricane Michael, now progged to be a Major Hurricane at landfall sometime Wednesday. Long term forecast models do differ in landfall timing to the Florida panhandle, but overall consensus is that rain associated with Michael will begin to move into Georgia Wednesday, with the heaviest rainfall and highest winds late Wednesday night through Thursday. At this time, maximum wind speeds look to be in the 35-45 mph range, and generally along and south of a line from Americus, to Macon, to Augusta, with a quickly decreasing gradient north of that line. Highest rainfall amounts are generally south of the Columbus, to Griffin, to Homer, with rainfall amounts Wednesday through Friday morning greater than 2 inches. That being said, the max swath is 5.5- 6 inches, south of a Cusseta, to Macon, to Swainsboro area (central and east central Georgia). Flash Flooding can be expected in this area, and a Flash Flood Watch is likely in the next 24 hours or so. Isolated, quick spin-up tornadoes are possible as Michael moves inland. If the track of the hurricane shifts to the north or west, expect impacts over Georgia (re: tornadoes/winds/rainfall) will be more significant. This is a fast moving system, and current model timing has it over the Carolinas by Thursday evening, and off the Mid-Atlantic coast by early Friday. Frontal passage moves through in its wake, and expect a dry and cool weekend, with near normal, or slightly below normal temperatures. Precip may return late weekend into early week. 31 && .AVIATION... 18Z Update... Low end VFR stratocu deck and some scattered showers should persist through the afternoon and expecting some lowering to MVFR cigs near 1200-1500 ft tomorrow morning (possible IFR for AHN). Slight improvement possible tomorrow but could stay upper MVFR. Enhanced easterly gradient winds through period also near 8-12 kts and daytime gusts near 20-22 kts. Could again see some shower development increase from the east tomorrow afternoon and beyond the forecast period. //ATL Confidence...18Z Update... High on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 68 80 70 80 / 30 40 50 70 Atlanta 70 81 71 81 / 20 30 40 70 Blairsville 64 74 66 74 / 30 40 60 80 Cartersville 69 81 71 81 / 20 30 40 70 Columbus 72 85 73 85 / 20 40 40 80 Gainesville 67 77 69 77 / 30 30 50 70 Macon 70 84 72 85 / 20 40 50 70 Rome 70 82 71 82 / 20 20 30 70 Peachtree City 69 82 71 82 / 20 30 40 80 Vidalia 72 84 74 86 / 20 60 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....31 AVIATION...Baker
Hazardous weather outlook, Oct 8, 4:05 AM EDT, 14 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 405 AM EDT Mon Oct 8 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 405 AM EDT Mon Oct 8 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms are possible across much of north and central Georgia this afternoon into tonight. The main hazard will be occasional lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorms will be possible across much of the area on Tuesday. Tropical Storm Michael is forecast to become a Hurricane today and eventually move across the central to south Georgia area Wednesday night and Thursday. However, please remember, the cone of error is as far north as ATL and GVL. The impacts will depend on the actual track of Micheal, but at this time, the primary hazards will be strong gusty winds, heavy rainfall and weak short-lived tornadoes, favoring areas of east and central Georgia. Please keep up with all forecast updates over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 8, 5:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT MON OCT 8 2018
GAZ023>025-082200-
Hall GA-Banks GA-Jackson GA-
529 PM EDT MON OCT 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HALL...SOUTHERN BANKS AND
NORTHERN JACKSON COUNTIES UNTIL 600 PM EDT...
At 528 PM EDT...a strong thunderstorm was over Banks Crossing, or
over Commerce...moving west at 25 mph.
HAZARD...30 to 40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Homer, Lula, Maysville, Nicholson,
Pendergrass, Gillsville, Talmo, Candler, Peach State Speedway, Apple
Valley and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3429 8336 3420 8339 3420 8340 3418 8339
3412 8341 3416 8383 3443 8375
TIME...MOT...LOC 2128Z 103DEG 21KT 3423 8348
WIND...50MPHSpecial weather statement, Oct 8, 5:55 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT MON OCT 8 2018
GAZ022-023-025-082230-
Hall GA-Jackson GA-Forsyth GA-
555 PM EDT MON OCT 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...NORTHWESTERN JACKSON AND
NORTHEASTERN FORSYTH COUNTIES UNTIL 630 PM EDT...
At 554 PM EDT...a strong thunderstorm was near Talmo, or 7 miles
southeast of Gainesville...moving west at 30 mph.
HAZARD...30 to 40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Jefferson, Flowery Branch, Oakwood, Pendergrass,
Gillsville, Talmo, Candler, Aqualand Park, Chestatee, Chestnut
Mountain, Oscarville, Road Atlanta-Lanier Speedway and Lake Lanier
Islands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3433 8365 3432 8365 3428 8360 3414 8363
3415 8401 3417 8406 3415 8409 3434 8406
3433 8396 3436 8398 3439 8398 3440 8397
TIME...MOT...LOC 2154Z 098DEG 25KT 3425 8371
WIND...50MPHSpecial weather statement, Oct 8, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT MON OCT 8 2018
GAZ014-022-023-082245-
Hall GA-Dawson GA-Forsyth GA-
613 PM EDT MON OCT 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...DAWSON AND NORTHERN
FORSYTH COUNTIES UNTIL 645 PM EDT...
At 612 PM EDT...a strong thunderstorm was near Gainesville...moving
west at 35 mph.
HAZARD...30 to 40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Dawsonville, Oakwood, Dougherty, Coal Mountain,
Hightower, Juno, Matt, Silver City, Chestatee, Murrayville,
Oscarville, Hollis Lathem Reservoir, War Hill Park and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3454 8419 3447 8411 3447 8410 3446 8410
3442 8398 3444 8395 3436 8376 3419 8383
3429 8426 3444 8426 3455 8421
TIME...MOT...LOC 2212Z 110DEG 29KT 3431 8388
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 5:29 PM EDT | Special Weather Statement | FFC | Banks | 31 min |
| Oct 8, 5:55 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Oct 8, 7:10 PM EDT | Special Weather Statement | FFC | Union, White | 35 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.